MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G11457
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k173289.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an aortogram of a superficial femoral artery occlusion in a male patient with peripheral artery disease, the cook beacon tip torcon nb advantage angiographic catheter separated at the hub while in the patient.Following the separation, the catheter was removed from the patient without difficulty, and an alternate catheter was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Information not included on original report: e1: customer name and address: dr.(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the event description has been received since the last med watch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report: as reported, during an aortogram of a superficial femoral artery occlusion in a male patient with peripheral artery disease, the cook beacon tip torcon nb advantage angiographic catheter separated at the hub while in the patient.Following the separation, the catheter was removed from the patient without difficulty, and an alternate catheter was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device noted one used hnbr5.0-38-100-p-ns-kmp with the hub separated from the catheter was provided for investigation.Biomatter was present on the hub and shaft.The strain relief was not removed.The hub was checked for any shaft material in the strain relief.However, no shaft material was visible inside of the hub.No other surface damage was noted to the device.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which states ¿if resistance is encountered during manipulation, stop and determine the cause before proceeding any further.¿ at this time, investigation has concluded that a definitive root cause could not be determined.However, based on the information provided and the examination of the returned product a possible cause of this failure could be the patient pre-existing pad.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9109400
Report Number1820334-2019-02394
Device Sequence Number11530596
Product Code DQO
UDI-Device Identifier00827002114579
UDI-Public(01)00827002114579(17)210624(10)9813177
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2021
Device Model NumberG11457
Device Catalogue NumberHNBR5.0-38-100-P-NS-KMP
Device Lot Number9813177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer09/17/2019
03/06/2020
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/14/2019
03/16/2020
Patient Sequence Number1